MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 29GA 1/2IN 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 29GA 1/2IN 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928852
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Needle Stick/Puncture (2462)
Date of Event 06/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation summary: level b investigation: - complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_3__; occurrence: a complaint history check was performed and this is the 1st related complaint for needle stick (after use/dirty) and cannula through shield on lot # 9203872.A review of risk management (b)(4) revision 13 indicates that the potential risk of this specific reported incident (syringe, needle stick (after use/dirty) and cannula through shield) was captured and addressed appropriately.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch# 9203872.All inspections and challenges were performed per the applicable operations qc specifications except as noted below.There were zero (0) notifications noted that did not pertain to the complaint.Investigation conclusion: as no samples and/or photo(s) were received the investigation concluded: - unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that an unspecified number of syringe 0.3ml 29ga 1/2in 10bag 500 pl/wg experienced needle through shield after recapping and resulted in the device user receiving an unspecified number of needle stick injuries.Product defects occurred during use.No medical testing/intervention was sought/received as a result of the dirty needle stick(s).The following information was provided by the initial reporter: material no:928852 batch no: 9203872.Pet owner stated, she stuck her finger as a result of re-shielding after her pets injection.Needle puncture the shield when she re-shielded.Did not seek medical.Suggested we make shields that are puncture proof.Explained to pet owner never to re-shield date of event: (b)(6) 2020.

Brand Name
SYRINGE 0.3ML 29GA 1/2IN 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10160530
Report Number1920898-2020-00689
Device Sequence Number3610928
Product Code FMF
UDI-Device Identifier00311917014920
UDI-Public00311917014920
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K941657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2024
Device Model Number928852
Device Catalogue Number928852
Device Lot Number9203872
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2020
Initial Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;